Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

When are proper subgroups of LCA groups contained in maximal ones?


Author: M. A. Khan
Journal: Proc. Amer. Math. Soc. 83 (1981), 131-137
MSC: Primary 22B05; Secondary 20K27
DOI: https://doi.org/10.1090/S0002-9939-1981-0619998-X
MathSciNet review: 619998
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we determine (1) the class of LCA groups for which every proper closed subgroup is contained in a maximal subgroup, (2) the class of LCA groups for which every proper dense subgroup is contained in a maximal subgroup, and (3) the class for which every proper subgroup is contained in a maximal one. We also determine when both an LCA group and its dual have these properties.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22B05, 20K27

Retrieve articles in all journals with MSC: 22B05, 20K27


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0619998-X
Keywords: Maximal subgroups, reduced, totally reduced, divisible, abelian groups, locally compact abelian, $ p$-adic integers, quasicyclic
Article copyright: © Copyright 1981 American Mathematical Society